Alert archive / Michigan / Gale Watches in 2012
Gale Watch 24, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Dec 5, 2012, 3:48 AM EST. It took effect at Dec 6, 2012, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2012, 3:48 AM EST (08:48 UTC)
- In effect from
- Dec 6, 2012, 7:00 AM EST
- Expired
- Dec 5, 2012, 4:52 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
840 WHUS73 KAPX 050848 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 AM EST WED DEC 5 2012 LSZ321-051700- /O.CAN.KAPX.GL.W.0042.000000T0000Z-121205T1000Z/ /O.EXB.KAPX.SC.Y.0124.000000T0000Z-121205T1600Z/ /O.NEW.KAPX.GL.A.0024.121206T1200Z-121207T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ347-348-051700- /O.CAN.KAPX.GL.W.0042.000000T0000Z-121205T1600Z/ /O.EXB.KAPX.SC.Y.0124.000000T0000Z-121205T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-051000- /O.CAN.KAPX.GL.W.0042.000000T0000Z-121205T1000Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 348 AM EST WED DEC 5 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LMZ341-051700- /O.CAN.KAPX.SC.Y.0124.000000T0000Z-121205T1500Z/ /O.NEW.KAPX.GL.A.0024.121206T1200Z-121207T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 348 AM EST WED DEC 5 2012 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ346-051000- /O.CAN.KAPX.SC.Y.0124.000000T0000Z-121205T1500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-342-344>346-051700- /O.EXT.KAPX.SC.Y.0124.000000T0000Z-121205T1600Z/ /O.NEW.KAPX.GL.A.0024.121206T1200Z-121207T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345-051600- /O.EXT.KAPX.SC.Y.0124.000000T0000Z-121205T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-051700- /O.EXT.KAPX.SC.Y.0125.000000T0000Z-121205T2100Z/ STURGEON POINT TO ALABASTER MI- 348 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
788 WHUS73 KAPX 052152 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 452 PM EST WED DEC 5 2012 LMZ323-341-342-344>346-LSZ321-060600- /O.UPG.KAPX.GL.A.0024.121206T1200Z-121207T0300Z/ /O.NEW.KAPX.GL.W.0043.121206T1200Z-121207T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 452 PM EST WED DEC 5 2012 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Dec 4, 11:57 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 4, 11:57 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1157 PM EST TUE DEC 4 2012
.SYNOPSIS...
ISSUED AT 342 PM EST TUE DEC 4 2012
WINDS WILL TURN NORTHWESTERLY THIS EVENING...IN THE WAKE OF A
SECONDARY TROUGH MOVING THROUGH THE GREAT LAKES. THIS COMBINED WITH
COOLER TEMPERATURES WILL GET SOME LAKE EFFECT SNOW SHOWERS FIRED UP
FOR THE OVERNIGHT HOURS. HOWEVER...MOISTURE STRIPS OUT
QUICKLY...BRINGING AN END TO THE ACTIVITY BY MID DAY ON WEDNESDAY.
TEMPERATURES WILL MODERATE A BIT...BACK TO SLIGHTLY ABOVE SEASONAL
THROUGH THE END OF THE WORK WEEK AND UNSETTLED WEATHER RETURNING FOR
THE WEEKEND.
&&
.UPDATE...
ISSUED AT 1000 PM EST TUE DEC 4 2012
LAKE EFFECT SNOW CONTINUES INTO EASTERN UPPER MI...THOUGH BANDING
REMAINS SOMEWHAT DISJOINTED. STILL...THE TWIN SAULTS ARE SEEING
VSBYS DOWN TO 1-2SM...WITH WIND GUSTS TO 35MPH ASSISTING THE VSBY-
LOWERING PROCESS. A DOMINANT BAND IS MAKING FAIRLY RAPID SOUTHWARD
PROGRESS TOWARD EASTERN UPPER...PRESENTLY ABOUT 15-20SM NORTH OF
WHITEFISH PT. HOWEVER...IT/S RAPID SOUTHWARD TRANSLATION SUGGESTS
IT WILL BE A QUICK HITTER...WITH LIMITED POTENTIAL TO ACTUALLY
PRODUCE ACCUMS.
NORTHERN LOWER HAS SEEN NOTHING MORE THAN THE OCCASIONAL WEAK
FLURRY. WE ARE STARTING TO SEE A FEW BLIPS UP AROUND BEAVER
ISL...AND SOME SHSN WILL DEVELOP AS 1000-850MB WINDS VEER SLIGHTLY
AND ESTABLISH A BETTER SUPERIOR CONNECTION. THAT SAID...THIS
PROCESS IS CONSIDERABLY BEHIND SCHEDULE. SURFACE DEW POINTS AROUND
10F ON THE UPSTREAM SHORE OF LAKE MI...ARE NOT RISING OUT OF THE
TEENS BY THE TIME THEY REACH CVX/TVC. THE ANTECEDENT LOW-LEVEL DRY
AIR IS HURTING THINGS CONSIDERABLY. GIVEN THAT WE REMAIN ON TARGET
FOR DEEPER DRYING AFTER 09Z...THE WINDOW FOR ACTUALLY SEEING
LIGHT ACCUMS IS SMALL AND NARROWING. NOT THAT WE HAD MUCH IN THE
WAY OF ACCUMS FORECAST ANYWAY...BUT HAVE REDUCED TO LESS THAN AN
INCH IN ALL PORTIONS OF NORTHERN LOWER.
UPDATE ISSUED AT 656 PM EST TUE DEC 4 2012
LAKE EFFECT SNOW SHOWERS ARE REASONABLY WIDESPREAD IN THE TIER OF
COUNTIES BORDERING SUPERIOR. NEITHER ORGANIZATION NOR INTENSITY
ARE TERRIBLY IMPRESSIVE TO THIS POINT. LAKE MI IS NOT ACTIVE YET
(OTHER THAN GENERATING AN EXPANDING LOW CLOUD DECK)...BUT A
SUPERIOR CONNECTION WILL BE ESTABLISHED OVER THE NEXT SEVERAL
HOURS. SOME TWEAKS TO SKY COVER FORECASTS...NO OTHER MAJOR
CHANGES.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 342 PM EST TUE DEC 4 2012
QUICK VISIT OF WEATHER MUCH MORE TYPICAL FOR EARLY DECEMBER
BEGINNING TO SPREAD INTO THE AREA VIA INCREASINGLY GUSTY WEST WINDS
ON THE BACKSIDE OF DEPARTING JAMES BAY LOW PRESSURE. COLD AIR
RESPONSE MUCH MORE AGGRESSIVE OVER EASTERN UPPER WHERE WINDS HAVE
VEERED MORE NORTHWESTERLY...WITH EVEN LAKE SUPERIOR INDUCED CLOUD
AND LIGHT SNOW SHOWER DEVELOPMENT TAKING PLACE. RATHER PLEASANT AND
MILD DAY SOUTH OF THE BIG BRIDGE...AS CORE OF COLDEST AIR REMAINS
JUST UPSTREAM BEHIND SECONDARY TROUGH AXIS/COLD FRONT PUSHING INTO
NORTHERN LAKE MICHIGAN. MILD TEMPERATURES WILL BE SHORT-LIVED...WITH
READINGS BACK ACROSS NORTHWEST WISCONSIN IN THE UPPER 20S AND LOWER
30S INDICATIVE OF CONDITIONS TO COME BY THIS EVENING. OFF THE DECK
COLD AIR ALREADY ENTICING A STCU RESPONSE OF NORTHERN LAKE
MICHIGAN...ALTHOUGH DEARTH OF BOTH SYNOPTIC AND NEAR SURFACE
MOISTURE PREVENTING ANY PRECIP DEVELOPMENT JUST YET. FORECAST
CONCERN CENTER ON LAKE INDUCED SNOW POTENTIAL TONIGHT INTO EARLY
WEDNESDAY AS COLD AIR CONTINUES TO DEEPEN OVER THE REGION.
OVER-WATER INSTABILITY CONTINUES TO RAMP UP THIS EVENING AND THROUGH
THE OVERNIGHT...AS H85 TEMPERATURES FALL INTO THE NEGATIVE LOWER AND
MIDDLE TEENS BY 06Z. LIMITED MOISTURE AND LACK OF ANY SYNOPTIC
SUPPORT REMAIN THE DETERRENT FOR ANY SIGNIFICANT SNOWS...ESPECIALLY
OVER NORTHWEST LOWER. "BEST" MOISTURE GRAZES BY EASTERN UPPER
THROUGH ABOUT 9Z...WITH GOOD MOISTURE PEGGED THROUGH THE FAVORABLE
SNOW GROWTH AXIS UNDER STOUT H80 SUBSIDENCE INVERSION. FROM A
PATTERN RECOGNITION STANDPOINT...A RATHER RESPECTABLE 6 TO 9 HOUR
WINDOW FOR APPRECIABLE SNOWS...ESPECIALLY WITH STRONG EVIDENCE OF
SURFACE BASED TROUGH AXIS DROPPING SOUTH WITH FAVORABLE FORCED LOW
LEVEL CONVERGENCE ALONG IT. THAT...HOWEVER...ALSO LIES THE PROBLEM
WITH GETTING SIGNIFICANT...HEADLINE PRODUCING SNOWS...AS STEADILY
VEERING WIND PROFILES SUGGEST ANY WELL DEVELOPED BANDING FEATURES
WILL REMAIN TRANSIENT. NO DOUBT MAY SEE A WINDOW OF SOME PRETTY DECENT
SNOWFALL INTENSITY ALONG SAID TROUGH AXIS...LIKELY EVEN IMPACTING
THE SOO FOR A BRIEF TIME LATER THIS EVENING. BASED OFF ANTICIPATED
TRANSIENT NATURE OF ANY BANDING...REALLY LIKE INHERITED FORECAST
FEATURING A FEW INCHES IN FAVORED AREAS OF EASTERN UPPER BY MORNING.
SOMEWHAT DIFFERENT STORY OFF NORTHERN LAKE MICHIGAN...WHERE MOISTURE
AND INVERSION DEPTHS ARE NOT NEARLY AS ROBUST AND UPSTREAM SURFACE
T/TD SPREAD IS LARGER. STILL...USING H90 MOISTURE ANALYSIS AS A
TRIGGER FOR SNOW PRODUCTION (THIS LEVEL PUSHES INTO ICE NUCLEATION
AREA PER SOUNDINGS)...DO SEE A RAPID UPTICK IN THIS MOISTURE AXIS
THIS EVENING. ALTHOUGH INVERSION LEVELS MAX ABOUT H85...TOP OF THE
INVERSION DOES MOVE INTO THE LOW END OF THE DGZ BY LATE EVENING.
MUCH LIKE EASTERN UPPER...STREAMLINE WIND ANALYSIS SHOWS STEADILY
VEERING WINDS FROM WNW EARLY...TO NNW BY SUNRISE WEDNESDAY. SAME
EASTERN UPPER TROUGH AXIS ALSO PEGGED TO MOVE THROUGH NORTHERN LOWER
TOWARDS MORNING...PERHAPS ENTICING TOUCH BETTER SNOWFALL RATES AS IT
DOES SO. UPSHOT TO THE ABOVE...ENVISION UP TO AN INCH IN THE
TRADITIONAL "BIG FIVE" SNOWBELT OF NORTHWEST LOWER MICHIGAN.
ELSEWHERE...JUST SOME LIGHTER SNOW SHOWERS/FLURRIES UNDER AN
INCREASING STCU DECK. A SOMEWHAT CHILLY NIGHT (ESPECIALLY AFTER WHAT
OCCURRED LAST NIGHT)...WITH READINGS BY MORNING IN THE 20S.
HIGH PRESSURE AND DEEP LAYER DRYING SPREAD IN AGGRESSIVELY
WEDNESDAY. PER THE USUAL...EXPECT SIMPLE INERTIA OF LAKE PROCESSES
TO BRING SCATTERED SNOW SHOWERS TO NNW/N FLOW AREAS DURING THE
MORNING. DRYING LOOKS AGGRESSIVE ENOUGH TO SUPPORT PARTLY TO MOSTLY
SUNNY SKIES FOR THE AFTERNOON (YUP...SAID THAT BEFORE). SEASONABLY
CHILLY...WITH READINGS IN THE LOWER AND MIDDLE 30S FOR HIGHS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 342 PM EST TUE DEC 4 2012
FOUR-WAVE HEMISPHERIC PATTERN IN PLACE TO START THIS FORECAST PERIOD
WITH TROUGHINESS IN THE GULF OF ALASKA/PAC NW AND FAR EASTERN
NOAM...AND FLATTER FLOW ACROSS THE CONUS. MEDIUM RANGE GUIDANCE
POINTING TO A PATTERN SHIFT THROUGH THE NEXT SEVEN DAYS WITH A
BREAKDOWN IN THE GULF OF ALASKA LOW (REPLACED BY RIDGING) AND COLDER
AIR DISLODGING FROM THE POLE AND MIGRATING INTO NOAM. THIS LEADS TO
TROUGHINESS ACROSS THE CONUS AND A MORE FAVORABLE SW FLOW STORM
TRACK FOR MICHIGAN...FOR THOSE LOOKING FOR MORE WINTRY WEATHER.
BUT...ABUNDANT RUN-TO-RUN INCONSISTENCIES AND DISAGREEMENTS AMONG
THE GUIDANCE REGARDING STORM POTENTIAL IN THE DAYS 4 THROUGH 7
TIMEFRAME. VARIOUS GUIDANCE OVER THE LAST FEW DAYS HAS SUGGESTED ONE
OR MORE WINTRY STORMS IMPACTING NORTHERN MICHIGAN AT VARIOUS TIMES.
BUT THERE IS SIMPLY TO MUCH UNCERTAINTY AT THIS POINT TO GET TO
DETAILED.
WEDNESDAY NIGHT...PERHAPS THE QUIETEST (AND EASIEST) PERIOD THROUGH
THE UPCOMING SEVEN DAYS. SHARP MID LEVEL RIDGING AND STRONG SFC HIGH
PRESSURE DRIFTS ACROSS THE REGION AND SHOULD PROVIDE DRY WEATHER...
ALTHOUGH THERE MAY BE SOME RESIDUAL LOW CLOUDS STILL HANGING BACK
ACROSS THE REGION IN THE WAKE OF OUR CURRENT SYSTEM...AS WELL AS
HIGH CLOUDS THAT WILL BE ON THE INCREASE THROUGH THE NIGHT. BUT
OVERALL QUIET WITH LOWS IN THE LOWER TO MIDDLE 20S.
THURSDAY THROUGH SATURDAY...NRN STREAM SHORT WAVE AND ATTENDING SFC
LOW ADVANCE THROUGH THE ONTARIO/HUDSON BAY REGION ON THURSDAY WITH A
STRETCHED OUT FRONT FOLDING INTO THE GREAT LAKES THURSDAY NIGHT INTO
FRIDAY. SFC FRONT ITSELF IS PRETTY NONDESCRIPT AND I DONT EXPECT A
WHOLE LOT OF PRECIP LATE THURSDAY AND THURSDAY NIGHT (WILL HAVE
CHANCY POPS THROUGH THAT TIME AS THE FRONT FOLDS IN). ON FRIDAY
HOWEVER...BOTH THE NAM AND GFS DEVELOP A TIGHTENING THERMAL GRADIENT
ACROSS THE WESTERN GREAT LAKES IN RESPONSE TO SHORT ENERGY AND
DEEPENING TROUGHINESS IN THE NRN PLAINS. GOOD F-GEN RESPONSE
DEVELOPS ACROSS THE NRN PART OF THE STATE. BUT THATS WHERE THE
SIMILARITIES END AS THE NAM THEN DEEPENS A SFC LOW ALONG THAT
THERMAL GRADIENT THAT ADVANCES UP THROUGH LOWER MICHIGAN ON FRIDAY.
GFS AND SREF DO SO AS WELL BUT NOT UNTIL LATER FRIDAY NIGHT INTO
SATURDAY. TO MAKE MATTERS WORSE...ECMWF HAS NOTHING BUT BROAD HIGH
PRESSURE BUILDING ACROSS THE NRN LAKES AFTER FROPA. WILL PLAY THE
NUMBERS AT THIS POINT AND MAINTAIN LOW END POPS FOR SNOW (NORTH)/
RAIN-SNOW MIX (SOUTH).
SUNDAY THROUGH TUESDAY (EXTENDED PERIODS)...MEDIUM RANGE MODEL
DIFFERENCES REMAIN JUST AS GLARING IN THE DETAILS. ABOUT THE ONLY
THING I HAVE SOME CONFIDENCE IN IS SAYING THAT WE TREND COLDER AND
MORE UNSETTLED AS TROUGHINESS/COLDER AIR DESCENDS INTO THE CONUS
WITH THE ACTIVE BAROCLINIC ZONE/STORM TRACK STRETCHING FROM THE SW
STATES UP THROUGH THE GREAT LAKES/OHIO VALLEY INTO NEW ENGLAND. WITH
THAT TRACK THE POTENTIAL IS CERTAINLY THERE FOR A DECENT STORM TO
DEVELOP AND BRING NRN MICHIGAN A WINTRY STORM. ECMWF SOLUTION HAD
SUCH A STORM IN YESTERDAYS 12Z RUN FOR LATE SUNDAY INTO MONDAY.
TODAYS 00Z RUN HAS A WEAKER VERSION BUT THEN DEVELOPS ANOTHER STRONG
STORM FOR TUESDAY (A SYSTEM THAT WAS NOT THERE IN THE 12Z RUN). 12Z
SOLUTION SUPPRESSES THE STORM TRACK A LITTLE MORE SOUTH AND EAST OF
NRN MICHIGAN...INTERESTING.
ON THE FLIP SIDE...GFS WANTS NOTHING TO DO WITH ANY HIGH IMPACT
STORMS IMPACTING NRN MICHIGAN THROUGH TUESDAY. INSTEAD...MAINTAINS
BROAD HIGH PRESSURE ACROSS THE NRN STATES AND ALSO SUPPRESSES THE
STORM TRACK A BIT MORE TO OUR SOUTH AND EAST.
WHAT TO DO? AGAIN...GIVEN THE STORM TRACK...POTENTIAL IS CERTAINLY
THERE FOR A HIGH IMPACT STORM TO DEVELOP AND TRACK THROUGH THE
REGION ANYTIME FROM SATURDAY ONWARD. BUT I JUST DONT HAVE THE
CONFIDENCE YET TO JUMP ON ANY ONE SCENARIO. ONE NOTE HOWEVER...LOW
PRESSURE SYSTEMS THAT DEVELOP OVER THE CENTRAL/SOUTHERN PLAINS AREA
CLIMATOLOGICALLY PREFER A TRACK THROUGH THE GREAT LAKES...NOT
THROUGH THE APPALACHIANS AS RECENT GUIDANCE TRENDS SUGGEST. SO I
SUSPECT THAT WE WILL ULTIMATELY HAVE TO DEAL WITH A DECENT STORM
BRINGING ACCUMULATING SNOW AND/OR A MIX ACROSS NRN MICHIGAN DURING
THE EXTENDED PERIOD. BUT EXACTLY WHEN AND WHETHER OR NOT IT/S HIGH
IMPACT IS UP IN THE AIR AT THIS POINT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1156 PM EST TUE DEC 4 2012
MVFR CIGS IN SPOTS OVERNIGHT INTO WEDNESDAY MORNING WITH LAKE
EFFECT CLOUDS/SOME SHSN. IMPROVING CONDITIONS BY WEDNESDAY
AFTERNOON.
QUICK SHOT OF COLD AIR ARRIVING TONIGHT...CIRCULATING AROUND LOW
PRESSURE IN NORTHERN QUEBEC. LAKE EFFECT CLOUDS AND EVENTUALLY
SHSN WILL DEVELOP INTO NORTHERN LOWER MI...WITH MARGINALLY MVFR
CIGS AT ALL TAF SITES EXCEPT PERHAPS MBL. -SHSN ARE EXPECTED TO
BE WEAK...BUT BRIEF VSBY RESTRICITIONS ARE CERTAINLY POSSIBLE AT
THE LAKE MI TAF SITES...ESPECIALLY TVC. THE COLDEST AIR QUICKLY
HEADS EAST WEDNESDAY...AS HIGH PRESSURE BUILDS EAST FROM THE
PLAINS. ANY SHSN WILL END...AND CIGS IMPROVE TO VFR. SOMEWHAT
BLUSTERY NW WINDS TONIGHT/EARLY WEDNESDAY...VEERING NORTH AND
GOING LIGHTER IN THE AFTERNOON.
&&
.MARINE...
ISSUED AT 624 PM EST TUE DEC 4 2012
DID UPGRADE TO GALES ON WHITEFISH BAY/ST MARYS RIVER EARLY THIS
EVENING...WITH THE TWIN SAULTS FREQUENTLY GUSTING INTO THE 30-35KT
RANGE. ALSO UPGRADED THE STRETCH OF LAKE HURON NEAR PRESQUE ISLE
LT...WHERE COASTAL CONVERGENCE WILL LIKELY PUSH WINDS ABOVE GALES
FOR A TIME TONIGHT INTO WEDNESDAY MORNING.
EARLIER DISUSSION FOLLOWS...
GUSTY...SCA PRODUCING WINDS WILL CONTINUE ACROSS ALL WATERS
AS THEY STEADILY VEER NORTHWESTERLY OVERNIGHT. SOME CONCERN FOR A
LOCALIZED GALE GUST OR TWO ACROSS THE NORTHEAST LOWER COASTLINE
VICINITY PRESQUE ISLE AS COASTAL CONVERGENCE IS MAXIMIZED THIS
EVENING. NOT ENOUGH TO WARRANT AN UPGRADE TO GALES...BUT SOMETHING
TO MONITOR. HIGH PRESSURE BUILDS IN RAPIDLY WEDNESDAY...ALLOWING
WINDS TO BECOME LIGHT NORTH TO NORTHEAST DURING THE AFTERNOON. WINDS
BECOME SOUTH AND STRENGTHEN WEDNESDAY NIGHT INTO THURSDAY NIGHT AS
HIGH PRESSURE PULLS OFF TO THE EAST. WILL PROBABLY SEE ANOTHER ROUND
OF SMALL CRAFT ADVISORY CONDITIONS DURING THIS TIMEFRAME...BEFORE
CONDITIONS ONCE AGAIN IMPROVE LATER FRIDAY INTO SATURDAY WITH A WEAK
PRESSURE GRADIENT IN PLACE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LHZ345-346-
349.
GALE WARNING UNTIL 11 AM EST WEDNESDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LMZ323-341-
342-344>346.
LS...GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LSZ321-322.
&&
UPDATE...JZ
SYNOPSIS...KB
SHORT TERM...MB
LONG TERM...BA
AVIATION...JZ
MARINE...MBHazardous weather outlook, Dec 4, 11:09 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1109 PM EST TUE DEC 4 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1109 PM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. GALE FORCE WIND GUSTS WILL OCCUR TONIGHT ON WHITEFISH BAY AND THE UPPER ST MARYS RIVER...AND ALONG PARTS OF THE NORTHEAST LOWER MICHIGAN COASTLINE OF LAKE HURON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WIND GUSTS WILL CONTINUE WEDNESDAY MORNING ALONG PARTS OF THE NORTHEAST LOWER MICHIGAN COASTLINE OF LAKE HURON. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW AND A WINTRY MIX OF PRECIPITATION ACROSS THE OUTLOOK AREA...WITH IMPACTS TO TRAVEL DURING THE SATURDAY THROUGH MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD (ALL LOWERCASE). ADAM/JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:52 PM EST | Gale Warning | APX | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.